Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Occasional meth smoker, have continuous cough, severe congestion. Cause and cure?

i used to smoke an 8ball every week. i had quit for 6 months started smoking occasionally (if i do smoke, its with friends and always in the morning) i started to develope this cough, and iv had it for 2 months now and it wont go away. iv also been congested off and on as well. been taking my allergy meds every morning and night. iv tried mucinex dm, sudafed , and robitussin and nothing seems to work. could it be from smoking meth? i kno my breathing feels alittle heaver but mostly at night and by then the meth has warnoff. i still feel like this when i havent been smoking wheather its been a few day or even week without smoking it. i still feel like this! could it be from allergys or smoking meth? what could it be? and how can i treat it?
Asked On : Sat, 12 Jan 2013
Answers:  1 Views:  1184
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Addiction Medicine Specialist 's  Response
It can certainly be from the meth. The base form you are smoking is extremely caustic to your lung tissue. This can cause severe inflammation and even ulceration of your airways. It will also cause bronchospasm (like having an asthma attack). When your airways get like this, it takes months to completely heal and for you to feel normal again. I recommend you stop the meth smoking immediately. You should also probably get a chest x-ray or cat-scan if you can. Meth is often "cut" with a lot of different things that can cause severe lung damage.
To treat it, #1: Stop smoking meth. #2: Start a regimen of inhaled corticosteroid +/- albuterol when feeling short of breath. But first, make sure to get a chest x-ray to rule out masses, abscess, or infection.
Answered: Fri, 18 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor